Hi, I am on my 5th week of Accutane and started a health kick about the same time - going to the gym 3 times a week for an hour of cardio vascular activity and started a healthy diet in order to lose around 14 pounds (2 pounds a week). I am 5'9 and 150 pounds currently. I have been eating around 1100 calories a day on the days without exercise and then 1100 plus whatever I have calculated to have burned off in the gym as extra.
The problem is, I am not loosing any weight at all and want to know if this is a side effect of the accutane. I have searched everywhere on net for answer to this and all I seem to read about is people who are on the same drug who have said they havent changed a thing to their diet or exercise regime but have gained or lost 8lbs or near enough. Im taking 35mg at moment and will be doubling that next month.
I'd really appreciate a response and know many other people will have the same question.
Hi. Accutane has been linked to numerous potential side effects including depression, menstrual disturbance, liver problems, sunburn and hair loss. However, like you, whilst I have found patients describe weight loss/weight gain on the internet I have not found any medical evidence to support this.
Be careful working out whilst on Accutane as it can cause muscle and joint pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.